MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS
Model Number 6902316
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mxp2508827; ra601362 customer reported discrepant negative reaction in antibody screening for one patient sample using 0.8% surgiscreen lot: vss436 in conjunction with their ortho vision id-mts analyser.A 50-year-old female patient has a history of being transfused with 28 units of packed red blood cells between dec2022 to feb2023.A negative antibody screen with lot: vss436 was reported to the clinician with patient sample tested on (b)(6) 2023.On (b)(6) 2023, a fresh sample from the same patient tested 1+ positive with cell# 2 of vss441.Anti-e was able to be identified.Customer was able to retest patient sample from on (b)(6) 2023 with lot: vss441 and they obtained a 1+ positive reaction with cell# 2.Customer determined that a biased false negative antibody screen result was reported to the clinician on (b)(6) 2023.They have since informed the clinician of the correct result.The customer reported that the patient was not harmed as a result of the reported event.
 
Additional Manufacturer Narrative
Retains testing for 0.8% surgiscreen lot: vss436 was not requested due to the product having expired at the time this assessment was made.A review of the donor used to manufacture cell 2 of 0.8% surgiscreen lot: vss436 (being e(rh3) antigen positive) was performed.No trend or systematic failure of this donor was identified.A review of the manufacturing batch record of 0.8% surgiscreen lot: vss436 and no non-conformances or deviations relating to the customers issues were identified for these products.The results of all in-process and quality assurance release for sale tests were found to be within specifications.The assignable cause of the discrepant negative antibody screening result obtained by the customer is likely sample related, the customers anti-e(rh3) antibody being weak and/or at detection limit of the reagents and technique used and/or associated with the variability of expression of e(rh3) antigens present on reagent red blood cells.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyser to perform as intended.The patient was not harmed.In mitigation of the discordant negative antibody screening result obtained by the customer, the device instructions for use of 0.8% surgiscreen red cell reagent state: ¿optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies.¿.

Brand Name
0.8% SURG 3X10ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16631247
Report Number0002250051-2023-00077
Device Sequence Number11905153
Product Code QHT
UDI-Device Identifier10758750007660
UDI-Public10758750007660
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model Number6902316
Device Catalogue Number6902316
Device Lot NumberVSS436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown